MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer was splashed with a small amount of liquid in her left eye when pulling a tube off the cell dyn sapphire analyzer.The customer had already replaced the aeration probe and emptied the container.The customer was not wearing protective eye wear.The customer flushed the container in which aeration probe is seated and back-flushed the hgb pot to rule out that it is not draining.Then the customer got a small amount of liquid into her left eye while pulling off tubing.The customer did not experience any burning but immediately used the eye wash.The customer visited an ophthalmologist who indicated that there was minimal conjunctival irritation, no chemical burns or mucosal injury.The customer received eye drops (opthal) to use as needed and no further treatment was required.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Data and information provided by the customer were reviewed and no additional issues were identified.Return testing was not performed as returns were not available.A review was performed for any trends and all customer complaints received for this issue.The review of this data did not identify any trends or abnormal complaint activity.Product labeling was reviewed and found adequate.Based on all reviewed data, a product deficiency was not identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15806889
Report Number2919069-2022-00034
Device Sequence Number14856960
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown